Alert archive / California / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS San Diego, CA
NWS San Diego, CA issued this winter storm watch at Feb 25, 2012, 12:56 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 27, 2012, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 12:56 PM PST (20:56 UTC)
- In effect from
- Feb 27, 2012, 4:00 AM PST
- Expired
- Feb 26, 2012, 3:19 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WWUS46 KSGX 252056 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1256 PM PST SAT FEB 25 2012 ...WINTER STORM WATCH FOR ALL MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA ON MONDAY AND MONDAY NIGHT... .A COLD LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST OVER CALIFORNIA ON SUNDAY NIGHT AND MONDAY BRINGING STRONG AND GUSTY WINDS AND THE POTENTIAL FOR HEAVY SNOW IN THE MOUNTAINS. THE STORM TRACK IS STILL UNCERTAIN. SEVERAL INCHES OF SNOW ARE LIKELY...BUT HEAVY SNOW NOW LOOKS POSSIBLE DEPENDING ON THE STORM TRACK. THE STRONG WINDS ANS SNOW WOULD MAKE TRAVEL THROUGH THE MOUNTAINS EXTREMELY DIFFICULT AND POSE A HAZARD TO THOSE EXPOSED TO THE ELEMENTS FOR AN EXTENDED PERIOD OF TIME. CAZ055-056-058-260500- /O.NEW.KSGX.WS.A.0003.120227T1200Z-120228T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD... MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN... RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA... GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE... PINYON PINES...VISTA GRANDE...CUYAMACA...JULIAN...MOUNT LAGUNA... RANCHITA 1256 PM PST SAT FEB 25 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WATCH IN THE MOUNTAINS ABOVE 4000 FEET...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * SNOW LEVELS: BEGINNING NEAR 4000 FEET...THEN RAPIDLY FALLING TO 2500 FEET OVER THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...AND TO 3000 FEET IN THE SAN DIEGO MOUNTAINS BY AFTERNOON. * SNOW ACCUMULATIONS: 8 TO 12 INCHES THROUGH MONDAY NIGHT * TIMING: SNOW BEGINNING BEFORE DAWN AND INCREASING IN INTENSITY THROUGH THE DAY. SNOW ENDING LATE MONDAY NIGHT. * LOCATIONS INCLUDE: CUYAMACA...JULIAN...MOUNT LAGUNA... RANCHITA...AGUANGA...ANZA...GARNER VALLEY...IDYLLWILD... MOUNTAIN CENTER...PINE COVE...PINYON PINES...VISTA GRANDE... ANGELUS OAKS...BALDWIN LAKE...BARTON FLATS...BIG BEAR CITY... BIG BEAR LAKE...CRESTLINE...FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD...MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD * WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH OVER THE RIDGES. * VISIBILITY: OCCASIONALLY REDUCED TO NEAR ZERO IN FALLING AND BLOWING SNOW * IMPACTS: HAZARDOUS TRAVEL CONDITIONS. POSSIBLE BLOCKED ROADS. DANGEROUSLY LOW WIND CHILLS FOR THOSE UNPREPARED FOR WINTER WEATHER. * OUTLOOK: SNOW ENDING LATE MONDAY NIGHT. VERY COLD ON TUESDAY MORNING WITH TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAD
2 follow-up statements
850 WWUS46 KSGX 260458 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 858 PM PST SAT FEB 25 2012 ...WINTER STORM WATCH FOR ALL MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA ON MONDAY AND MONDAY NIGHT... .A VERY COLD LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST OVER CALIFORNIA ON SUNDAY NIGHT AND MONDAY...BRINGING STRONG AND GUSTY WINDS AND THE POTENTIAL FOR HEAVY SNOW IN THE MOUNTAINS. THE STORM TRACK IS STILL UNCERTAIN. SEVERAL INCHES OF SNOW ARE LIKELY...BUT HEAVY SNOW NOW LOOKS POSSIBLE DEPENDING ON THE STORM TRACK. THE STRONG WINDS AND SNOW MAY MAKE TRAVEL THROUGH THE MOUNTAINS EXTREMELY DIFFICULT...AND POSE A HAZARD TO THOSE EXPOSED TO THE ELEMENTS FOR AN EXTENDED PERIOD OF TIME. CAZ055-056-058-261300- /O.CON.KSGX.WS.A.0003.120227T1200Z-120228T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD... MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN... RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA... GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE... PINYON PINES...VISTA GRANDE...CUYAMACA...JULIAN...MOUNT LAGUNA... RANCHITA 858 PM PST SAT FEB 25 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT ABOVE 4000 FEET... A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * SNOW LEVELS: BETWEEN 4000 AND 45000 FEET MONDAY MORNING WILL RAPIDLY FALLING TO AROUND 2500 FEET MONDAY AFTERNOON AND EVENING. * SNOW ACCUMULATIONS: 2 TO 6 INCHES OF SNOW ABOVE 4000 FEET...WITH UP TO 8 TO 12 INCHES OVER THE HIGHEST ELEVATIONS. * TIMING: SNOW SHOWERS WILL BEGIN BEFORE DAWN AND INCREASE IN INTENSITY THROUGH THE DAY. SNOW WILL TAPER OFF LATE MONDAY NIGHT. * LOCATIONS INCLUDE: CUYAMACA...JULIAN...MOUNT LAGUNA... RANCHITA...AGUANGA...ANZA...GARNER VALLEY...IDYLLWILD... MOUNTAIN CENTER...PINE COVE...PINYON PINES...VISTA GRANDE... ANGELUS OAKS...BALDWIN LAKE...BARTON FLATS...BIG BEAR CITY... BIG BEAR LAKE...CRESTLINE...FAWNSKIN...FOREST FALLS... I-15 AT CAJON SUMMIT...LAKE ARROWHEAD...MOUNT BALDY... MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN... RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD * WINDS: SOUTHWEST TO WEST 25 TO 40 MPH...WITH LOCAL GUSTS TO 60 MPH OVER THE RIDGES. * VISIBILITY: OCCASIONALLY REDUCED TO NEAR ZERO IN FALLING AND BLOWING SNOW * IMPACTS: HAZARDOUS TRAVEL CONDITIONS. POSSIBLE BLOCKED ROADS. DANGEROUSLY LOW WIND CHILLS FOR THOSE UNPREPARED FOR WINTER WEATHER. * OUTLOOK: SNOW ENDING LATE MONDAY NIGHT. VERY COLD ON TUESDAY MORNING WITH TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PALMER
707 WWUS46 KSGX 261119 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 319 AM PST SUN FEB 26 2012 ...LOCALLY HEAVY SNOWFALL FOR THE MOUNTAINS FOR LATE TONIGHT THROUGH LATE MONDAY NIGHT... .A COLD LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING SNOW SHOWERS AND STRONG GUSTY WEST WINDS TO THE MOUNTAINS FOR LATE TONIGHT THROUGH LATE MONDAY NIGHT WITH SNOW LEVELS LOWERING TO AROUND 2500 FEET. CAZ056-058-262200- /O.UPG.KSGX.WS.A.0003.120227T1200Z-120228T1200Z/ /O.NEW.KSGX.WS.W.0003.120227T1400Z-120228T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...AGUANGA...ANZA... GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE... PINYON PINES...VISTA GRANDE...BOULEVARD...CUYAMACA...DESCANSO... JULIAN...MOUNT LAGUNA...PINE VALLEY...RANCHITA 319 AM PST SUN FEB 26 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 3 AM PST TUESDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 3 AM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW LEVELS: NEAR 3500 TO 4000 FEET EARLY MONDAY...FALLING TO 3500 FEET MONDAY AND 2500 FEET MONDAY NIGHT. * SNOW ACCUMULATIONS: 2 TO 6 INCHES ABOVE 3500 FEET WITH 5 TO 9 INCHES ABOVE 4500 FEET. ISOLATED GREATER AMOUNTS ARE POSSIBLE ON THE HIGHEST ELEVATIONS. * TIMING: SHOW SHOWERS INCREASING MONDAY WITH GREATEST COVERAGE AND AMOUNTS MONDAY AFTERNOON AND EVENING. SNOW SHOWERS WILL DECREASE LATE MONDAY NIGHT AND END EARLY TUESDAY. * LOCATIONS INCLUDE: BOULEVARD...CUYAMACA...DESCANSO...JULIAN... MOUNT LAGUNA...PINE VALLEY...RANCHITA...AGUANGA...ANZA... GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE... PINYON PINES...VISTA GRANDE * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH...WITH LOCAL GUSTS TO 60 MPH OVER THE RIDGES. * VISIBILITY: REDUCED TO NEAR ZERO AT TIMES IN FOG...SNOW...AND BLOWING SNOW. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ055-262200- /O.UPG.KSGX.WS.A.0003.120227T1200Z-120228T1200Z/ /O.NEW.KSGX.WW.Y.0005.120227T0800Z-120228T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT... I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY... MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS... TWIN PEAKS...WRIGHTWOOD 319 AM PST SUN FEB 26 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW LEVELS: NEAR 3500 FEET EARLY MONDAY...FALLING TO 2500 FEET MONDAY NIGHT. * SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 3500 FEET WITH ISOLATED GREATER AMOUNTS POSSIBLE ON HIGHER ELEVATIONS. * TIMING: SNOW SHOWERS BEGINNING BEFORE DAWN WITH GREATEST SNOWFALL MONDAY. SNOW SHOWERS MAY LINGER INTO MONDAY EVENING. * LOCATIONS INCLUDE: ANGELUS OAKS...BALDWIN LAKE...BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT... I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY... MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN... RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH...WITH LOCAL GUSTS TO 60 MPH OVER THE RIDGES. * VISIBILITY: REDUCED TO NEAR ZERO AT TIMES IN FOG...SNOW...AND BLOWING SNOW. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. * OUTLOOK: SNOW ENDING LATE MONDAY NIGHT. VERY COLD ON TUESDAY MORNING WITH TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MARTIN
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 25, 9:14 AM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 25, 9:14 AM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
914 AM PST SAT FEB 25 2012
.SYNOPSIS...
MUCH COOLER THROUGH MONDAY AS ONSHORE FLOW INCREASES AND LOW
PRESSURE APPROACHES FROM THE NORTHWEST. SKIES WILL REMAIN MOSTLY
CLEAR...EXCEPT FOR AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG
ASSOCIATED WITH THE MARINE LAYER. FOR LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...LOW PRESSURE WILL BRING STRONG AND GUSTY WESTERLY
WINDS AND LOW SNOW LEVELS IN THE MOUNTAINS...AND SHOWERS WEST OF THE
MOUNTAINS. IT WILL BE MUCH COOLER ON MONDAY...THEN FAIR WITH BELOW
AVERAGE TEMPERATURES CONTINUING THROUGH THURSDAY OF NEXT WEEK.
WARMER BY NEXT WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE MARINE LAYER DEEPENED SIGNIFICANTLY FROM YESTERDAY MORNING.
SATELLITE IMAGERY SHOWED CLOUDS WELL INTO THE INLAND EMPIRE AND THE
12Z MIRAMAR SOUNDING HAD A MODERATE 7 DEGREE C INVERSION AT CLOUD
TOP NEAR 1800 FT MSL. TEMPS WERE IN THE 50S AT 7 AM PST...AND WINDS
WERE LIGHT MOST AREAS. SFC PRESSURE GRADIENTS WERE RUNNING 2-4 MBS
ONSHORE.
A VIGOROUS SHORT-WAVE TROUGH IS MOVING THROUGH THE PACNW THIS
MORNING...BOUND FOR THE NORTHERN PLAINS. THIS HAS INCREASED THE
ONSHORE GRADIENTS THIS MORNING AND HELPED PROP UP THE MARINE LAYER.
THIS WILL RESULT IN A MUCH COOLER DAY FOR THE INLAND VALLEYS. AS THE
SHORT-WAVE TROUGH HEADS EAST...THE RESULTING SFC HIGH BUILDING INTO
THE GREAT BASIN WILL BE WEAK OVERNIGHT. THIS WILL KEEP THE OFFSHORE
PUSH WEAK AS WELL THROUGH SUN MORNING AND AS A RESULT...NOT MUCH
CHANGE IS EXPECTED IN OUR MARINE LAYER. NAM 4KM BUFR SOUNDING FROM
KSAN SHOWS IT SLIGHTLY DEEPER...BUT WITH A WEAKER INVERSION FOR
FASTER CLEARING DURING THE DAY. SO PERHAPS A BIT COOLER IN THE
AFTERNOON...BUT MORE SUN IN THE MORNING.
HEIGHTS/THICKNESS WILL BE ON A DOWNWARD SLIDE ON SUN AS LOW PRESSURE
SINKS SE ALONG THE OFF THE NOCAL COAST. SFC PRESSURES WILL RESPOND
ACROSS NV BY FALLING THROUGH MON. AS THE SFC LOW STRENGTHENS...
ONSHORE FLOW WILL RAMP UP ACROSS SOCAL ALONG WITH THE MARINE LAYER
SO MON SHOULD BE A CLOUDY AND BREEZY DAY W OF THE MTNS. OVER THE
MTNS AND INTO THE DESERTS WINDS WILL ACCELERATE AND LIKELY EXCEED 60
MPH IN SPOTS. THIS HAS PROMPTED A HIGH WIND WATCH BEGINNING SUN
EVENING AND CONTINUING THROUGH MON NIGHT. LIGHT PRECIP WILL BREAK
OUT AND SHOULD BE AUGMENTED BY A CYCLONICALLY CURVED 100+ KT JET...
AND UPSLOPE FLOW. WITH FREEZING TEMPERATURES AS LOW AS 3000 FT...2
TO 6 INCHES OF SNOW MAY ACCUMULATE ON THE COASTAL SLOPES BY TUE
MORNING. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE-TENTH...TO
LOCALLY ONE-QUARTER INCH WEST OF THE MTNS...TO ONE-QUARTER...TO ONE-
HALF INCH ON THE COASTAL MTN SLOPES. ONLY A FEW HUNDREDTHS OF AN
INCH LOOK POSSIBLE IN THE DESERTS.
A NW FLOW PATTERN WILL MAINTAIN LOWER THAN AVERAGE TEMPERATURES INTO
THU...BUT WITH A SLOW WARMING TREND DURING THE PERIOD. THE 00Z AND
06Z GFS RUNS SHOW ENOUGH AMPLITUDE WITH A WEAK TROUGH OF LOW
PRESSURE MOVING INLAND THROUGH CA WED NIGHT AND THU TO BRING LIGHT
PRECIP ALONG AND W OF THE MTNS. OTHER GLOBAL MODELS ARE LESS
AMPLIFIED WITH THIS TROUGH...SO THE FORECAST WILL BE KEPT DRY FOR
NOW. GRADUALLY WARMER TOWARD NEXT WEEKEND AS HIGH PRESSURE ALOFT
OVER THE EASTERN PACIFIC EXPANDS TOWARD THE CALIFORNIA COAST.
&&
.AVIATION...
251700Z...COASTS/VALLEYS...SCT-BKN LOW CLOUDS WITH BASES AROUND 1500
FEET MSL AND TOPS AROUND 2000 FEET MSL WILL CLEAR BACK TO OVER THE
COASTAL WATERS BY 19Z. LOCAL VISIBILITIES 3SM IN HZ...THEN
VISIBILITIES UNRESTRICTED AFTER 21Z.
LOW CLOUDS WITH BASES NEAR 1500 FEET MSL AND TOPS NEAR 2000 FEET MSL
WILL MOVE ONSHORE AROUND 01Z AND REACH THE INLAND VALLEYS BY 06Z
LATE THIS EVENING. CLEARING ALL AREAS MIDDAY...AROUND 19Z...ON
SUNDAY.
MOUNTAIN AND DESERT AREAS MOSTLY CLEAR SKIES AND UNRESTRICTED
VISIBILITIES THROUGH SUNDAY AFTERNOON.
&&
.MARINE...
MONDAY THROUGH EARLY TUESDAY MORNING A COLD FRONT MOVING THROUGH THE
COASTAL WATERS WILL BRING STRONG GUSTY WEST-NORTHWEST WINDS 20-30KT.
THESE STRONG WINDS WILL ALSO GENERATE STEEP WIND WAVES AND ROUGH
SEAS HAZARDOUS TO SMALL CRAFT. WINDS AND SEAS WILL SUBSIDE ON TUE.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT
FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
MOUNTAINS.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE...SMALLHazardous weather outlook, Feb 25, 3:45 AM PST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 345 AM PST SAT FEB 25 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-261400-ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 345 AM PST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE MARINE LAYER AND ONSHORE FLOW WILL BRING LOCALLY DENSE FOG TO THE INLAND VALLEYS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...A COLD LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL MOVE THROUGH SOUTHERN CALIFORNIA BRINGING STRONG GUSTY WEST WINDS...SHOWERS ALONG AND WEST OF THE MOUNTAINS...AND MUCH COOLER TEMPERATURES. STRONGEST WINDS ARE EXPECTED IN THE MOUNTAINS AND DESERTS WITH THE PERIOD OF STRONGEST WINDS MONDAY AFTERNOON AND EVENING. IN THE MOUNTAINS AND DESERTS...STRONGEST WIND GUSTS TO AROUND 65 MPH ARE POSSIBLE WITH GUSTS TO AROUND 35 MPH IN COASTAL AND VALLEY AREAS. SNOW LEVELS NEAR 3500 TO 4000 FEET...WILL LOWER TO 2500 TO 3000 FEET MONDAY NIGHT WITH SNOWFALL AMOUNTS IN THE MOUNTAINS OF 2 TO 6 INCHES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:14 AM PST | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Winter Storm Watches in California, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.